My son is almost 8 he has adhd and has been on vyvanse for almost 2 yrs..but now I'm seeing a lot more anger issues in him..Now he is kicking people at school picking fights on the bus and mouthing off to us at home..when we tell him no he finds things to tear up..Does vyvanse cause anger issues?
The vyvanse can be behind these issues. Does he see a psychiatrist to order the vyvanse? I would take him to his doc and have it evaluated.
Periodically the dose of this medication will need to be adjusted as your son grows. You need to consult his Dr.
Oh, I remember those days!!! I agree that he may need a med change. If he was losing focus, they upped the dose and the anger issues started, then he is not tolerating this drug at this dose. My son took concerta and we were pretty lucky that he did fairly consistently well with it. There was a period of time that we tried a few other things but those didnt work so we went back to good ole concerta! My son is almost 18 now and he doesnt take anything anymore. I do remember those days back in grade school when we used to get the dreaded notes and phone calls!! My sons grade school really treated my son unfairly when he got into the older grades. It was like they had a preconceived attitude about him and he always seemed to get nailed to the wall for every little infraction even when other kids would be involved in the same thing and it was just normal "boy" stuff-not fighting or anything serious. They always got easier punishments than my son did.
It was like they had to make an example of my son but all those teachers worked together for years and they all knew each other. I know they would sit in the teachers lounge and say "Oh you got that Nathan kid this year? He is trouble walking, devil incarnate (or whatever they chose to call him)!" So they all already had an attitude against him from day 1. I was sooooo glad when he went to high school with a new set of teachers that didnt know him from his "difficult" years. He hasnt been in near the trouble since he started high school.
Hello and welcome to the site. I see many have said a change in meds might be in order, or a dose change. I also see he sees a psychiatrist, which is great, but you and he might also benefit from some help from the schools guidance counselor or a therapist. My own personal therapist, who I found at a clinic, actually socialized in kids with ADD and ADHD, because she had it. She held a doctorate in psychology, but truly had developed some working strategies for kids and the parents, that helped tremendously. She also treated people for personality issues that affected their intra personal relationships in adulthood. I am Not sure if you have insurance or can use the school guidance counselor but this is another resource to help get you both through this difficult time of adjustment. Some of the larger churches in our area offer counseling and you can ask for someone who specializes in kids with ADD, or ADHD.
This same counselor I used for something else, I was trying to get out of an abusive relationship, and was scared and being stalked. She normally treated specific things, but worked at the clinic, my daughter wanted a "girl dr," and we got Dr Rose. She had my daughter draw a picture of her family. Dr Rose looked at it and decided my daughter was actually trying to say mommy needs some help. She worked with me on a safe exit plan, that worked and told me later, she had never tried to help someone out of this type of thing, but that same applied logic and had me come in a couple of times per week, to see how much I was prepping and we got it done. I saw these patients of hers during that time, they seemed to be helped by her, the parents looked less stressed and so did the kids. Many of the psychiatrists don't really get a good enough picture of what is going on if they only see the patient one hour or 45 minute time slot per month, but a counselor can help the rest of the time. This dr worked at an EAP clinic, the type of clinic for low income and also workplaces (employer assistance program) would offer 2 or 3 free visits to workers. Ask your HR or your husbands HR dept if they have an EAP program, this will pay for between 1 and 3 visits with a therapist, and you can ask for someone who specializes in kids when you get the name of the EAP provider. The medicine alone usually can't make the kids behave all the time, it is a tool to help, but talk therapy for both of you, can help til the medicine adjustment is made and your son has improved while on it. Patti
My son is Adhd as well. The pediatrician started him on Strattera. That was so bad for him. He told me he felt he wanted to punch someone in the head, like a teacher. He was only on it for 2 weeks then we switched to Vyvanse. That really worked but he had no appetite even though the doctor put him also on Ciproheptadine ( appetite pill) low dose. He was so little in Junior High. So we changed to Concerta with the appetite pill and that worked for him. He finally ate which made him grow and no side effects. He is doing better in High School now because he can concentrate while in school and feels himself after school when it goes slowly out of the system. We can take him off for the summer and start again in the school year. We also did that with Vyvanse too. Just make sure your pediatrician agrees for your child.
You are not alone in this, there is alot of parents here that have and are going through it too. I am here for you, I understand you.
Yes it can aftr prolongd use.
I would review the dye content in his food. Whenever my son (or kids I teach) show any of those actions, it is almost always right after they have eaten or drank something with dye, especially RED DYE. The chemicals don't react well with the neuro or sensory transmitters so the person becomes very very agitated... like a possession or something. Sometimes they don't even remember acting as extreme as they did. My son says when he accidentally consumes the dye, he feels like its an outer body experience and he is trapped and can't get out to stop doing the bad stuff he is doing. I have even given him benedryl to counter the effects. The schools are heavy into giving skittles, jollyranchers, juices and such that are heavy in Red dye #4,#40, etc. And don't exclude the sugar... school chocolate milk has 21 gramsnd some kids drink 2-3 and then try to return to class and sit still and focus... I don't think so!! So mom send me yr email and I will share more. Pray this helps and Don't give up trying new things... God bless!
I know what everyone is going through cause some of this im going through now and more and sometimes i feel like im alone in this ... one this she dose alot is lie to us over little things im just ughhhh
My son is 11 and I adopted him through Foster Care. I have had him full time since he was 4. I had had him off and on since he was born though. We have gone through Concerta. At the end of the school year, we switched him to Vyvanse. I do not give it to him during school holidays or weekends. The medicine is only for him to be able to get through the school day. Since he has been on Vyvanse, he is so moody. Plus he has become terribly belligerent, and very manipulative. I do not know how much of this is Vyvanse related or partly pre-teen attitude. He has always been the sweetest little boy but I am thinking that Vyvanse may not the best fit for him. Any suggestions are certainly appreciated.
Hi I read your post, my son was the same and vyvanse didn't work at all UNTIL the doctor added Tenex to his dose he takes vyvanse together with tenex, and it's a miracle pill. Vyvanse alone made him worse and didn't work I was hopeless and tried tons on adhd meds out there and when they added tenex. It's a blood pressure pill I don't know why but it worked so good. He's a call good little boy again like I remember him. Try asking your doctor to add Tenex. I'm telling you. My son was so horrible. And this worked good luck
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 May 2011 • 6 answers
Updated 7 Oct 2010 • 2 answers
Updated 19 Jan 2011 • 2 answers
Updated 26 Jan 2018 • 3 answers
Updated 1 Nov 2018 • 1 answer